MAUDE Adverse Event Report: COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G34783
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the user detected there is hair inside the package before opening the package of a guardia¿ access embryo transfer catheter during an embryo transfer procedure.A photo was provided showing what appears to be a hair inside the package.The issue with this device was found prior to patient contact and the device was not used.The user changed to a new tube to continue the procedure.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Corrected information: d3, g1 investigation evaluation as reported, the user detected there a hair inside the package before opening the package of a guardia¿ access embryo transfer catheter during an embryo transfer procedure.A photo was provided showing what appears to be a hair inside the package.The issue with this device was found prior to patient contact and the device was not used.The user changed to a new tube to continue the procedure.The patient did not require any additional procedure due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Reviews of documentation including device master record (dmr) review, device history record (dhr), quality control (qc) procedures, manufacturing instructions (mi), communication/interviews with personnel and instructions for use (ifu), as well as a visual inspection of the returned device were conducted during the investigation.One guardia¿ access embryo transfer catheter was returned in a sealed package.A dark hair approximately 1 in long can be seen inside of the sealed package.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with device lot.The information provided upon review of complaint file, device history record, complaint history, and quality control documents did not provide evidence to suggest items in the lot or similar devices in the field or in house were nonconforming.The product ifu, provides the following information for end users related to this failure mode: how supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.One device was returned in a sealed package.A dark hair can be seen inside of the sealed package.The investigation determined the device was manufactured out of specification due to a packaging operator error.Complaint awareness training has been completed for the relevant personnel.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20533628
Report Number1820334-2024-01401
Device Sequence Number6682107
Product Code MQF
UDI-Device Identifier00827002347830
UDI-Public(01)00827002347830(17)261016(10)15708860
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K173686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34783
Device Catalogue NumberK-JETS-7019
Device Lot Number15708860
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale